Clinical Calculators
150 calculators, the same tools worked into the tutorials. Search, or filter by type, discipline or rotation.
Top calculators
FormulaRenal and urology
Anion gapSerum anion gap (albumin-corrected)
Sorts a metabolic acidosis into high-gap or normal-gap, corrected for albumin. Na − (Cl + HCO3), adjusted to an albumin of 40; normal about 4 to 12 mmol/L.
FormulaEndocrine
BMIBody mass index
Weight adjusted for height; screens for underweight and obesity. BMI = weight in kg divided by height in metres squared.
PrognosisCardiovascular
CHA₂DS₂-VACHA₂DS₂-VA stroke risk score for atrial fibrillation
Annual stroke risk in non-valvular AF. 6 items, 0 to 8. Sex-category dropped per 2024 ESC update.
PrognosisSeverityGastrointestinal
Child-PughChild-Pugh score for chronic liver disease severity
5-item severity score in cirrhosis. 5 to 15, mapped to Class A (well-compensated), B, and C (decompensated).
FormulaRenal and urology
CKD-EPI 2021CKD-EPI 2021 creatinine eGFR (race-free)
Estimated GFR from creatinine, age and sex (2021 race-free CKD-EPI). Output mL/min/1.73m2; bands are the CKD stages G1 to G5.
FormulaRenal and urology
Corrected calciumAlbumin-corrected serum calcium (Payne formula)
Adjusts the measured total calcium for the albumin level, so a low albumin does not hide a true hypercalcaemia. Corrected calcium = measured calcium + 0.02 x (40 minus albumin in g/L).
SeverityRespiratory
CRB-65Confusion, Respiratory rate, Blood pressure, age ≥ 65
Primary-care disposition tool for adult community-acquired pneumonia. 4 items, 0 to 4. Home at 0, hospital at 1 to 2, urgent hospital at 3 to 4.
SeverityRespiratory
CURB-65Confusion, Urea, Respiratory rate, Blood pressure, age ≥ 65
Disposition tool for adult community-acquired pneumonia. 5 items, 0 to 5. Outpatient at 0 to 1, ward at 2, ICU consideration at 3 to 5.
SeverityNeurology
GCSGlasgow Coma Scale
Bedside conscious state assessment. 3 items (eye, verbal, motor), score 3 to 15.
FormulaInfectious disease
Gentamicin initial doseGentamicin, tobramycin or amikacin initial dose (adults)
First once-daily aminoglycoside dose for an adult from lean body weight and creatinine clearance, as eTG calculates it.
PrognosisCardiovascular
HAS-BLEDBleeding risk in AF patients on (or being considered for) oral anticoagulation
Annual major bleeding risk in AF on oral anticoagulation. 9 items, 0 to 9. ≥ 3 flags high risk.
PrognosisDecision ruleCardiovascular
HEART scoreHistory, ECG, Age, Risk factors, Troponin
Risk-stratifies adults with undifferentiated chest pain. 5 items, 0 to 10.
FormulaCardiovascular
MAPMean arterial pressure
The average arterial pressure across a cardiac cycle; the perfusion pressure targeted in shock. MAP = diastolic + (systolic minus diastolic) / 3.
SeverityGeneral topics
NEWS2National Early Warning Score 2 (Royal College of Physicians, UK)
7-item early-warning score for acute illness in adults. 0 to 20. A score of 5+ OR any single parameter at 3 triggers urgent ward review.
SeverityNeurology
NIHSSNational Institutes of Health Stroke Scale
Quantifies acute-stroke severity. 15-item exam scored 0 to 42.
SeverityCardiovascular
NYHA classNew York Heart Association functional classification
Functional severity of heart failure. Class I (no limitation) to IV (symptoms at rest).
ScreeningSeverityPsychiatry
PHQ-9Patient Health Questionnaire-9
9-item depression severity score. 0 to 27. Score ≥ 10 has 88% sensitivity and specificity for major depression. Q9 is a suicide-risk red flag.
ScreeningPrognosisInfectious disease
qSOFAQuick Sequential Organ Failure Assessment
3-item bedside sepsis screen for non-ICU patients. 0 to 3. A score of 2 or above flags high mortality risk and prompts full sepsis workup.
FormulaCardiovascular
QTc (Bazett)Corrected QT interval, Bazett formula
Heart-rate-corrects the measured QT interval so it can be compared against the normal range. QTc = QT divided by the square root of the R-R interval in seconds.
Decision rulePrognosisHaematology
Wells DVTWells score for deep vein thrombosis
10-item pre-test probability score for DVT. -2 to 9. Score 1 or below = DVT unlikely (D-dimer triages), 2 or above = DVT likely (image with US).
Decision rulePrognosisHaematology
Wells PEWells score for pulmonary embolism
7-item pre-test probability score for PE. 0 to 12.5 in 0.5 increments. 4 or below = PE unlikely (D-dimer triages); 4.5 or above = PE likely (image with CTPA).
FormulaRespiratory
A-a gradientAlveolar-arterial oxygen gradient
The difference between alveolar and arterial oxygen; separates hypoxaemia due to shunt/V-Q mismatch from hypoventilation. Rises with age.
DiagnosisGastrointestinal
AlvaradoAlvarado score for acute appendicitis
8-item clinical and laboratory score for the likelihood of acute appendicitis. 0 to 10.
FormulaHaematology
ANCAbsolute neutrophil count
The circulating neutrophil count that defines neutropenia and its severity. ANC = WCC x neutrophil percent.
SeverityPaediatrics
APGARAPGAR Score (newborn assessment)
Rapid newborn assessment: 5 signs each scored 0-2 (total 0-10), recorded at 1, 5 and 10 minutes.
ScreeningPsychiatry
AUDIT-CAlcohol Use Disorders Identification Test - Consumption
3-item brief alcohol-use screen. 0 to 12. Score ≥ 4 (men) or ≥ 3 (women) flags hazardous drinking. The "fast triage" before full AUDIT.
FormulaRenal and urology
Bedside SchwartzBedside Schwartz paediatric eGFR
Estimated GFR in a child from height and creatinine (2009 bedside Schwartz). Output mL/min/1.73m2.
Decision ruleMusculoskeletal
Canadian C-SpineCanadian C-Spine Rule
3-step sequential decision rule for cervical spine imaging in alert blunt-trauma patients. Higher specificity than NEXUS at comparable sensitivity.
Decision ruleDiagnosisENT and Oral
Centor / McIsaacModified Centor (McIsaac) score for group A streptococcal pharyngitis
5-item primary-care score estimating the probability of GAS pharyngitis. -1 to 5, with age modifier.
SeverityPsychiatry
CIWA-ArClinical Institute Withdrawal Assessment for Alcohol, revised
10-item nursing-administered score for alcohol withdrawal severity. 0 to 67. Drives symptom-triggered benzodiazepine dosing in admitted patients.
FormulaRenal and urology
Cockcroft-Gault CrClCockcroft-Gault Creatinine Clearance
Estimates creatinine clearance for renal drug dosing from age, weight, sex and serum creatinine.
FormulaEndocrine
Corrected sodiumGlucose-corrected serum sodium (hyperglycaemia)
Adjusts the measured sodium for the dilutional effect of a high glucose, so a hyperglycaemic patient is not mistaken for having true hyponatraemia. Corrected sodium = measured sodium + a factor for every mmol/L the glucose is raised.
PrognosisOncology
ECOGEastern Cooperative Oncology Group performance status
Global performance status in cancer. 0 (fully active) to 5 (dead). Guides treatment fitness and prognosis.
ScreeningSeverityPsychiatry
GAD-7Generalised Anxiety Disorder-7
7-item anxiety severity score. 0 to 21. Score ≥ 10 has 89% sensitivity and 82% specificity for GAD.
ScreeningPsychiatry
GDS-15Geriatric Depression Scale, 15-item
A 15-item yes/no depression screen validated in older adults. Score 0 to 15; 5 or more suggests depression.
SeverityDecision ruleGastrointestinal
Glasgow-BlatchfordGlasgow-Blatchford score for upper GI bleeding
8-item pre-endoscopic risk score for adults with suspected UGIB. 0 to 23. Score 0 enables outpatient management.
PrognosisCardiovascular
GRACEGlobal Registry of Acute Coronary Events risk score
In-hospital and 6-month mortality risk in ACS. 8 inputs, 0 to ~370. > 140 favours early invasive strategy.
SeverityDiagnosisRenal and urology
KDIGO AKIKDIGO acute kidney injury staging
3-stage AKI severity by creatinine or urine output, whichever is worse. Stage 0 to Stage 3.
FormulaInfectious disease
Lean body weightLean body weight (Janmahasatian formula)
Fat-free weight from sex, height and weight: the weight eTG doses aminoglycosides on in adults.
Decision ruleDiagnosisRespiratory
Light's criteriaLight's criteria for pleural exudate
Classifies a pleural effusion as exudate or transudate; an exudate is flagged if any one of three ratios is exceeded.
FormulaTreatmentPaediatrics
Maintenance fluidsHolliday-Segar maintenance fluid rate
Hourly maintenance IV fluid rate by weight (the 4-2-1 rule). Not a resuscitation volume.
PrognosisGastrointestinal
MELD-NaModel for End-stage Liver Disease, sodium-corrected
3-month mortality and transplant-priority score in chronic liver disease. Composite formula on bilirubin, creatinine, INR and sodium; 6 to 40.
FormulaEndocrine
Midparental heightMidparental (target) height and the family target range
Estimates a child's genetic height potential from the biological parents' heights, and shows whether the child's predicted adult height falls inside the expected family range. Girl = (mother + father - 13) / 2; boy = (mother + father + 13) / 2, with a target range of 8.5 cm either side.
SeverityNeurology
mRSModified Rankin Scale
Single-question 7-level scale of post-stroke disability. 0 (no symptoms) to 6 (dead). The standard functional outcome measure in stroke trials and clinical follow-up.
Decision ruleMusculoskeletal
NEXUSNational Emergency X-Radiography Utilization Study low-risk criteria
5-item rule-out for cervical spine imaging in blunt trauma. All criteria absent = clinical clearance, no imaging needed.
FormulaRenal and urology
Osmolar gapSerum osmolar (osmolal) gap
Screens for an unmeasured osmole such as a toxic alcohol. Measured osmolality minus calculated (2 x Na + urea + glucose); a gap above about 10 is raised.
Decision ruleMusculoskeletal
Ottawa AnkleOttawa Ankle and Foot Rules
5-criterion rule-out for ankle and midfoot imaging in acute injury. All criteria absent = clinical clearance, no x-ray needed.
Decision ruleMusculoskeletal
Ottawa KneeOttawa Knee Rules
5-criterion rule-out for knee imaging in acute injury. All criteria absent = clinical clearance, no x-ray needed.
FormulaRespiratory
Pack-yearsPack-year cumulative tobacco exposure
Lifetime cigarette exposure, used to estimate the risk of smoking-related disease and to check eligibility for lung cancer screening. Pack-years = (cigarettes per day divided by 20) x years smoked.
Decision ruleNeurology
PECARN head injuryPECARN paediatric head injury rule (clinically important traumatic brain injury)
Decides whether a child with minor head injury needs a CT, observation, or neither, by age-stratified predictors.
Decision ruleHaematology
PERCPulmonary Embolism Rule-out Criteria
8-criterion rule-out for PE in low-pre-test-probability patients. All 8 absent = PE ruled out, no D-dimer needed.
SeverityPrognosisRespiratory
PSI / PORTPneumonia Severity Index (Patient Outcomes Research Team)
20-item mortality risk score for adult CAP. Two-stage: Class I by criteria, Classes II to V by points. The most-validated CAP severity tool.
Decision ruleScreeningNeurology
ROSIERRecognition Of Stroke In the Emergency Room
Bedside screen for acute stroke in the ED. 7 items, scored -2 to +5.
FormulaRespiratory
S/F ratioSpO2 to FiO2 ratio
A non-invasive surrogate for the PaO2/FiO2 ratio, grading hypoxaemia and ARDS severity without an arterial gas.
FormulaSeverityCardiovascular
Shock indexShock index (heart rate / systolic blood pressure)
Heart rate divided by systolic blood pressure, banded to flag the compensated patient whose blood pressure still looks normal.
SeverityPrognosisInfectious disease
SOFASequential Organ Failure Assessment score
6-organ-system ICU score quantifying organ dysfunction. 0 to 24. The full Sepsis-3 companion to qSOFA.
ScreeningRespiratory
STOP-BangSnoring, Tiredness, Observed apnoea, Pressure, BMI, Age, Neck, Gender
8-item screen for obstructive sleep apnoea. 0 to 8. A score of 5 or more flags high risk of moderate-severe OSA.
PrognosisCardiovascular
TIMI risk scoreTIMI risk score for unstable angina / NSTEMI
14-day risk of death, MI, or urgent revascularisation in NSTE-ACS. 7 items, 0 to 7.
All calculators150
FormulaRenal and urology
Anion gapSerum anion gap (albumin-corrected)
Sorts a metabolic acidosis into high-gap or normal-gap, corrected for albumin. Na − (Cl + HCO3), adjusted to an albumin of 40; normal about 4 to 12 mmol/L.
FormulaEndocrine
BMIBody mass index
Weight adjusted for height; screens for underweight and obesity. BMI = weight in kg divided by height in metres squared.
PrognosisCardiovascular
CHA₂DS₂-VACHA₂DS₂-VA stroke risk score for atrial fibrillation
Annual stroke risk in non-valvular AF. 6 items, 0 to 8. Sex-category dropped per 2024 ESC update.
PrognosisSeverityGastrointestinal
Child-PughChild-Pugh score for chronic liver disease severity
5-item severity score in cirrhosis. 5 to 15, mapped to Class A (well-compensated), B, and C (decompensated).
FormulaRenal and urology
CKD-EPI 2021CKD-EPI 2021 creatinine eGFR (race-free)
Estimated GFR from creatinine, age and sex (2021 race-free CKD-EPI). Output mL/min/1.73m2; bands are the CKD stages G1 to G5.
FormulaRenal and urology
Corrected calciumAlbumin-corrected serum calcium (Payne formula)
Adjusts the measured total calcium for the albumin level, so a low albumin does not hide a true hypercalcaemia. Corrected calcium = measured calcium + 0.02 x (40 minus albumin in g/L).
SeverityRespiratory
CRB-65Confusion, Respiratory rate, Blood pressure, age ≥ 65
Primary-care disposition tool for adult community-acquired pneumonia. 4 items, 0 to 4. Home at 0, hospital at 1 to 2, urgent hospital at 3 to 4.
SeverityRespiratory
CURB-65Confusion, Urea, Respiratory rate, Blood pressure, age ≥ 65
Disposition tool for adult community-acquired pneumonia. 5 items, 0 to 5. Outpatient at 0 to 1, ward at 2, ICU consideration at 3 to 5.
SeverityNeurology
GCSGlasgow Coma Scale
Bedside conscious state assessment. 3 items (eye, verbal, motor), score 3 to 15.
FormulaInfectious disease
Gentamicin initial doseGentamicin, tobramycin or amikacin initial dose (adults)
First once-daily aminoglycoside dose for an adult from lean body weight and creatinine clearance, as eTG calculates it.
PrognosisCardiovascular
HAS-BLEDBleeding risk in AF patients on (or being considered for) oral anticoagulation
Annual major bleeding risk in AF on oral anticoagulation. 9 items, 0 to 9. ≥ 3 flags high risk.
PrognosisDecision ruleCardiovascular
HEART scoreHistory, ECG, Age, Risk factors, Troponin
Risk-stratifies adults with undifferentiated chest pain. 5 items, 0 to 10.
FormulaCardiovascular
MAPMean arterial pressure
The average arterial pressure across a cardiac cycle; the perfusion pressure targeted in shock. MAP = diastolic + (systolic minus diastolic) / 3.
SeverityGeneral topics
NEWS2National Early Warning Score 2 (Royal College of Physicians, UK)
7-item early-warning score for acute illness in adults. 0 to 20. A score of 5+ OR any single parameter at 3 triggers urgent ward review.
SeverityNeurology
NIHSSNational Institutes of Health Stroke Scale
Quantifies acute-stroke severity. 15-item exam scored 0 to 42.
SeverityCardiovascular
NYHA classNew York Heart Association functional classification
Functional severity of heart failure. Class I (no limitation) to IV (symptoms at rest).
ScreeningSeverityPsychiatry
PHQ-9Patient Health Questionnaire-9
9-item depression severity score. 0 to 27. Score ≥ 10 has 88% sensitivity and specificity for major depression. Q9 is a suicide-risk red flag.
ScreeningPrognosisInfectious disease
qSOFAQuick Sequential Organ Failure Assessment
3-item bedside sepsis screen for non-ICU patients. 0 to 3. A score of 2 or above flags high mortality risk and prompts full sepsis workup.
FormulaCardiovascular
QTc (Bazett)Corrected QT interval, Bazett formula
Heart-rate-corrects the measured QT interval so it can be compared against the normal range. QTc = QT divided by the square root of the R-R interval in seconds.
Decision rulePrognosisHaematology
Wells DVTWells score for deep vein thrombosis
10-item pre-test probability score for DVT. -2 to 9. Score 1 or below = DVT unlikely (D-dimer triages), 2 or above = DVT likely (image with US).
Decision rulePrognosisHaematology
Wells PEWells score for pulmonary embolism
7-item pre-test probability score for PE. 0 to 12.5 in 0.5 increments. 4 or below = PE unlikely (D-dimer triages); 4.5 or above = PE likely (image with CTPA).
FormulaRespiratory
A-a gradientAlveolar-arterial oxygen gradient
The difference between alveolar and arterial oxygen; separates hypoxaemia due to shunt/V-Q mismatch from hypoventilation. Rises with age.
DiagnosisGastrointestinal
AlvaradoAlvarado score for acute appendicitis
8-item clinical and laboratory score for the likelihood of acute appendicitis. 0 to 10.
FormulaHaematology
ANCAbsolute neutrophil count
The circulating neutrophil count that defines neutropenia and its severity. ANC = WCC x neutrophil percent.
SeverityPaediatrics
APGARAPGAR Score (newborn assessment)
Rapid newborn assessment: 5 signs each scored 0-2 (total 0-10), recorded at 1, 5 and 10 minutes.
ScreeningPsychiatry
AUDIT-CAlcohol Use Disorders Identification Test - Consumption
3-item brief alcohol-use screen. 0 to 12. Score ≥ 4 (men) or ≥ 3 (women) flags hazardous drinking. The "fast triage" before full AUDIT.
FormulaRenal and urology
Bedside SchwartzBedside Schwartz paediatric eGFR
Estimated GFR in a child from height and creatinine (2009 bedside Schwartz). Output mL/min/1.73m2.
Decision ruleMusculoskeletal
Canadian C-SpineCanadian C-Spine Rule
3-step sequential decision rule for cervical spine imaging in alert blunt-trauma patients. Higher specificity than NEXUS at comparable sensitivity.
Decision ruleDiagnosisENT and Oral
Centor / McIsaacModified Centor (McIsaac) score for group A streptococcal pharyngitis
5-item primary-care score estimating the probability of GAS pharyngitis. -1 to 5, with age modifier.
SeverityPsychiatry
CIWA-ArClinical Institute Withdrawal Assessment for Alcohol, revised
10-item nursing-administered score for alcohol withdrawal severity. 0 to 67. Drives symptom-triggered benzodiazepine dosing in admitted patients.
FormulaRenal and urology
Cockcroft-Gault CrClCockcroft-Gault Creatinine Clearance
Estimates creatinine clearance for renal drug dosing from age, weight, sex and serum creatinine.
FormulaEndocrine
Corrected sodiumGlucose-corrected serum sodium (hyperglycaemia)
Adjusts the measured sodium for the dilutional effect of a high glucose, so a hyperglycaemic patient is not mistaken for having true hyponatraemia. Corrected sodium = measured sodium + a factor for every mmol/L the glucose is raised.
PrognosisOncology
ECOGEastern Cooperative Oncology Group performance status
Global performance status in cancer. 0 (fully active) to 5 (dead). Guides treatment fitness and prognosis.
ScreeningSeverityPsychiatry
GAD-7Generalised Anxiety Disorder-7
7-item anxiety severity score. 0 to 21. Score ≥ 10 has 89% sensitivity and 82% specificity for GAD.
ScreeningPsychiatry
GDS-15Geriatric Depression Scale, 15-item
A 15-item yes/no depression screen validated in older adults. Score 0 to 15; 5 or more suggests depression.
SeverityDecision ruleGastrointestinal
Glasgow-BlatchfordGlasgow-Blatchford score for upper GI bleeding
8-item pre-endoscopic risk score for adults with suspected UGIB. 0 to 23. Score 0 enables outpatient management.
PrognosisCardiovascular
GRACEGlobal Registry of Acute Coronary Events risk score
In-hospital and 6-month mortality risk in ACS. 8 inputs, 0 to ~370. > 140 favours early invasive strategy.
SeverityDiagnosisRenal and urology
KDIGO AKIKDIGO acute kidney injury staging
3-stage AKI severity by creatinine or urine output, whichever is worse. Stage 0 to Stage 3.
FormulaInfectious disease
Lean body weightLean body weight (Janmahasatian formula)
Fat-free weight from sex, height and weight: the weight eTG doses aminoglycosides on in adults.
Decision ruleDiagnosisRespiratory
Light's criteriaLight's criteria for pleural exudate
Classifies a pleural effusion as exudate or transudate; an exudate is flagged if any one of three ratios is exceeded.
FormulaTreatmentPaediatrics
Maintenance fluidsHolliday-Segar maintenance fluid rate
Hourly maintenance IV fluid rate by weight (the 4-2-1 rule). Not a resuscitation volume.
PrognosisGastrointestinal
MELD-NaModel for End-stage Liver Disease, sodium-corrected
3-month mortality and transplant-priority score in chronic liver disease. Composite formula on bilirubin, creatinine, INR and sodium; 6 to 40.
FormulaEndocrine
Midparental heightMidparental (target) height and the family target range
Estimates a child's genetic height potential from the biological parents' heights, and shows whether the child's predicted adult height falls inside the expected family range. Girl = (mother + father - 13) / 2; boy = (mother + father + 13) / 2, with a target range of 8.5 cm either side.
SeverityNeurology
mRSModified Rankin Scale
Single-question 7-level scale of post-stroke disability. 0 (no symptoms) to 6 (dead). The standard functional outcome measure in stroke trials and clinical follow-up.
Decision ruleMusculoskeletal
NEXUSNational Emergency X-Radiography Utilization Study low-risk criteria
5-item rule-out for cervical spine imaging in blunt trauma. All criteria absent = clinical clearance, no imaging needed.
FormulaRenal and urology
Osmolar gapSerum osmolar (osmolal) gap
Screens for an unmeasured osmole such as a toxic alcohol. Measured osmolality minus calculated (2 x Na + urea + glucose); a gap above about 10 is raised.
Decision ruleMusculoskeletal
Ottawa AnkleOttawa Ankle and Foot Rules
5-criterion rule-out for ankle and midfoot imaging in acute injury. All criteria absent = clinical clearance, no x-ray needed.
Decision ruleMusculoskeletal
Ottawa KneeOttawa Knee Rules
5-criterion rule-out for knee imaging in acute injury. All criteria absent = clinical clearance, no x-ray needed.
FormulaRespiratory
Pack-yearsPack-year cumulative tobacco exposure
Lifetime cigarette exposure, used to estimate the risk of smoking-related disease and to check eligibility for lung cancer screening. Pack-years = (cigarettes per day divided by 20) x years smoked.
Decision ruleNeurology
PECARN head injuryPECARN paediatric head injury rule (clinically important traumatic brain injury)
Decides whether a child with minor head injury needs a CT, observation, or neither, by age-stratified predictors.
Decision ruleHaematology
PERCPulmonary Embolism Rule-out Criteria
8-criterion rule-out for PE in low-pre-test-probability patients. All 8 absent = PE ruled out, no D-dimer needed.
SeverityPrognosisRespiratory
PSI / PORTPneumonia Severity Index (Patient Outcomes Research Team)
20-item mortality risk score for adult CAP. Two-stage: Class I by criteria, Classes II to V by points. The most-validated CAP severity tool.
Decision ruleScreeningNeurology
ROSIERRecognition Of Stroke In the Emergency Room
Bedside screen for acute stroke in the ED. 7 items, scored -2 to +5.
FormulaRespiratory
S/F ratioSpO2 to FiO2 ratio
A non-invasive surrogate for the PaO2/FiO2 ratio, grading hypoxaemia and ARDS severity without an arterial gas.
FormulaSeverityCardiovascular
Shock indexShock index (heart rate / systolic blood pressure)
Heart rate divided by systolic blood pressure, banded to flag the compensated patient whose blood pressure still looks normal.
SeverityPrognosisInfectious disease
SOFASequential Organ Failure Assessment score
6-organ-system ICU score quantifying organ dysfunction. 0 to 24. The full Sepsis-3 companion to qSOFA.
ScreeningRespiratory
STOP-BangSnoring, Tiredness, Observed apnoea, Pressure, BMI, Age, Neck, Gender
8-item screen for obstructive sleep apnoea. 0 to 8. A score of 5 or more flags high risk of moderate-severe OSA.
PrognosisCardiovascular
TIMI risk scoreTIMI risk score for unstable angina / NSTEMI
14-day risk of death, MI, or urgent revascularisation in NSTE-ACS. 7 items, 0 to 7.
ScreeningPsychiatry
4AT4AT rapid clinical test for delirium
Rapid 4-item bedside screen for delirium (0 to 12); a score of 4 or more suggests delirium.
DiagnosisHaematology
4Ts (HIT)4Ts Score for Heparin-Induced Thrombocytopenia
Pretest probability of heparin-induced thrombocytopenia from four clinical features (0-8).
FormulaNeurology
ABC/2ABC/2 intracerebral haemorrhage volume
Estimates intracerebral haematoma volume from three CT diameters. Volume = (A x B x C) / 2, in mL.
PrognosisNeurology
ABCD2Age, Blood pressure, Clinical features, Duration, Diabetes
5-item stroke-risk score after TIA. 0 to 7. Validated for 2-, 7-, and 90-day stroke risk; superseded by urgent specialist review in modern Australian practice.
DiagnosisMusculoskeletal
ACR/EULAR gout2015 ACR/EULAR gout classification criteria
Classifies gout in a patient with at least one episode of peripheral joint or bursal swelling. Score 8 or more classifies as gout.
PrognosisGastrointestinal
AIMS65AIMS65 Score for Upper GI Bleeding Mortality
In-hospital mortality risk in acute upper GI bleeding from 5 admission variables (albumin, INR, mental status, SBP, age).
FormulaDiagnosisMusculoskeletal
Ankle-brachial pressure indexAnkle-brachial pressure index (ABPI) after knee dislocation or limb trauma
Injured-leg ankle pressure over arm pressure. Below 0.9 after a knee dislocation, suspect an arterial injury.
ScreeningPsychiatry
AUDITAlcohol Use Disorders Identification Test (full 10-item)
10-item WHO alcohol-use screen. 0 to 40. Four zones drive intervention intensity from education (0-7) to specialist treatment (20+).
FormulaTreatmentRenal and urology
Bicarbonate deficit
Estimates the millimoles of bicarbonate needed to raise a low serum bicarbonate towards a target. A guide only; correct partially and treat the cause.
SeverityPrognosisGastrointestinal
BISAPBedside Index of Severity in Acute Pancreatitis
Early mortality risk in acute pancreatitis. 0 to 5 from data in the first 24 hours. A score of 3 or more flags high risk.
PrognosisObstetrics
Bishop scoreBishop score for cervical favourability before induction of labour
5-item cervical assessment predicting induction success. 0 to 13; a higher score is more favourable.
PrognosisRespiratory
BODE indexBody mass index, Obstruction, Dyspnoea, Exercise capacity
Multidimensional prognosis in COPD. 0 to 10 from BMI, FEV1, mMRC and 6-minute walk. Higher scores predict higher mortality.
FormulaPaediatrics
Body surface areaBody surface area (Mosteller)
Body surface area in m2 from height and weight, by the Mosteller formula. The denominator for every dose written in mg/m2.
ScreeningPsychiatry
CAGECAGE Questionnaire for Alcohol Use
Four-item yes/no alcohol screen; score 0-4, a total of 2 or more is a positive screen.
Decision ruleNeurology
Canadian CT Head RuleCanadian CT Head Rule for minor head injury
Identifies which minor head injury patients need a CT head. CT indicated if any high-risk or medium-risk criterion is present.
PrognosisMusculoskeletal
Caprini VTE risk (2005)Caprini Venous Thromboembolism Risk Assessment Model (2005 version)
Weighted VTE risk score for surgical and medical patients; sums 1-, 2-, 3- and 5-point risk factors.
SeverityDecision ruleEndocrine
CASClinical Activity Score for Graves' orbitopathy
Grades how inflamed (active) thyroid eye disease is right now. 7 items, 0 to 7, active at 3 or more.
SeverityPsychiatry
COWSClinical Opiate Withdrawal Scale (COWS)
Clinician-rated severity of opioid withdrawal across 11 signs and symptoms (score 0 to 48).
FormulaDiagnosisRespiratory
CTRCardiothoracic ratio
Heart width divided by chest width on a PA chest x-ray. 50% or more is cardiomegaly.
SeverityMusculoskeletal
DAS28-ESRDisease Activity Score, 28 joints (ESR)
Grades rheumatoid arthritis disease activity. Combines tender and swollen joint counts, ESR and the patient global assessment; below 2.6 is remission, above 5.1 is high activity.
DiagnosisCardiovascular
Duke-ISCVID2023 Duke-ISCVID clinical criteria for infective endocarditis
Classifies infective endocarditis as definite, possible, or rejected from major and minor clinical criteria.
FormulaEndocrine
eAGEstimated average glucose
Converts an HbA1c into the average glucose it reflects, in the units a glucometer reads. eAG(mmol/L) = 1.59 x HbA1c(%) minus 2.59.
ScreeningPsychiatry
EPDSEdinburgh Postnatal Depression Scale
10-item self-report screen for perinatal depression, scored 0 to 30; probable depression at 13 or more, and review item 10 for self-harm.
ScreeningRespiratory
Epworth Sleepiness ScaleEpworth Sleepiness Scale (ESS)
8-item self-report of daytime sleepiness. 0 to 24. A score above 10 indicates excessive daytime sleepiness.
FormulaRenal and urology
FeNaFractional Excretion of Sodium
Differentiates prerenal from intrinsic (ATN) acute kidney injury from paired urine and plasma sodium and creatinine.
PrognosisGastrointestinal
FIB-4Fibrosis-4 (FIB-4) index for hepatic fibrosis
Non-invasive first-line triage for advanced hepatic fibrosis in NAFLD/MASLD using age, AST, ALT and platelets.
PrognosisNeurology
Fisher gradeFisher grade of subarachnoid haemorrhage on CT
Grades the amount and distribution of subarachnoid blood on the initial CT, 1 to 4, to gauge vasospasm risk.
SeverityNeurology
FOUR ScoreFull Outline of UnResponsiveness score
Coma scale that works in intubated patients where GCS cannot; four components each scored 0 to 4, total 0 to 16.
FormulaRenal and urology
Free water deficitFree water deficit in hypernatraemia
Litres of free water needed to correct hypernatraemia to a sodium of 140. From weight, age, sex and current sodium.
Decision rulePrognosisHaematology
Geneva (revised)Revised Geneva score for pulmonary embolism
8-item objective pre-test probability score for PE. 0 to 22. Three-tier bands (low / intermediate / high).
FormulaInfectious disease
Gentamicin levels simulatorGentamicin and tobramycin concentration simulator
Draws the plasma concentration over several doses: peaks, troughs, the area under the curve, and how the drug piles up when the kidneys fail. Teaching only.
SeverityPrognosisGastrointestinal
Glasgow-ImrieModified Glasgow (Imrie) score for acute pancreatitis severity
Predicts severe acute pancreatitis from eight items within the first 48 hours. A score of 3 or more predicts a severe course.
FormulaTreatmentEndocrine
Glucose infusion rateGlucose infusion rate (GIR) in mg/kg/min
How much glucose an IV infusion delivers, in mg/kg/min, from the weight, the glucose concentration and the rate (mL/hour or mL/kg/day). Neonates, children and adults.
FormulaEndocrine
HOMA-IRHomeostatic model assessment of insulin resistance
Estimates insulin resistance from a paired fasting glucose and insulin. HOMA-IR = (glucose x insulin) / 22.5.
PrognosisSeverityNeurology
Hunt and HessHunt and Hess grade for subarachnoid haemorrhage
Clinical grade of aneurysmal subarachnoid haemorrhage severity, 1 to 5; higher grades carry higher surgical risk and mortality.
SeverityRenal and urology
I-PSSInternational Prostate Symptom Score
7-question score for male lower urinary tract symptoms. 0 to 35. Mild 0 to 7, moderate 8 to 19, severe 20 to 35.
PrognosisNeurology
ICH scoreIntracerebral Haemorrhage score
30-day mortality after spontaneous intracerebral haemorrhage. 0 to 6. Each point raises mortality steeply.
FormulaAnaesthetics
Ideal body weightIdeal body weight (Devine formula)
Weight used for weight-based drug dosing and ventilator tidal volumes, from sex and height. Devine formula.
PrognosisHaematology
IPIInternational Prognostic Index (aggressive non-Hodgkin lymphoma)
Prognostic score for aggressive non-Hodgkin lymphoma. 5 clinical factors, 1 point each, banded into four risk groups.
DiagnosisSeverityHaematology
ISTH DIC scoreISTH overt disseminated intravascular coagulation score
Diagnoses overt DIC from four routine coagulation results. 0 to 8. A score of 5 or more is compatible with overt DIC.
SeverityPrognosisCardiovascular
Killip classKillip classification for acute myocardial infarction
Bedside heart-failure severity in acute MI. Class I (none) to IV (cardiogenic shock). Strongly prognostic.
PrognosisDecision ruleGastrointestinal
King's College CriteriaKing's College Criteria for paracetamol-induced acute liver failure
Identifies paracetamol-induced acute liver failure severe enough to consider emergency liver transplantation.
Decision ruleMusculoskeletal
KocherKocher criteria for septic arthritis of the hip
Distinguishes septic arthritis from transient synovitis of the hip in children. 4 predictors, 0 to 4.
Decision ruleDiagnosisInfectious disease
LRINECLaboratory Risk Indicator for Necrotising Fasciitis (LRINEC) score
Six routine bloods stratify the risk that a soft-tissue infection is necrotising fasciitis.
PrognosisDecision ruleOncology
MASCCMultinational Association for Supportive Care in Cancer risk index
Identifies low-risk febrile neutropenia. 7 weighted items, 0 to 26. A score of 21 or more flags low risk.
PrognosisGastrointestinal
MELD 3.0Model for End-Stage Liver Disease 3.0
90-day mortality in end-stage liver disease; adds female sex and albumin to MELD-Na with interaction terms.
FormulaHaematology
Mentzer indexMentzer index (MCV / red cell count)
MCV divided by the red cell count, to separate thalassaemia trait from iron deficiency as the cause of a microcytic anaemia.
ScreeningPsychiatry
Mini-CogMini-Cog brief cognitive screen
3-minute cognitive screen in primary care and acute settings. Three-word recall (0 to 3) plus clock-draw (0 or 2). 0 to 2 positive screen, 3 to 5 negative.
Decision ruleNeurology
Ottawa SAH RuleOttawa Subarachnoid Haemorrhage Rule for headache evaluation
Rule-out tool for subarachnoid haemorrhage in alert adults with acute headache. 6 features; any one present means SAH cannot be excluded.
PrognosisHaematology
PaduaPadua Prediction Score for Risk of VTE in Hospitalised Medical Patients
VTE risk in hospitalised medical patients: sum of 11 weighted risk factors; score >= 4 = high risk.
FormulaMusculoskeletal
Parkland formulaParkland formula for burn fluid resuscitation
The 24-hour intravenous fluid volume for a major burn, from body weight and the percentage of body surface area burned. Half is given in the first 8 hours from the time of injury.
FormulaSeverityPaediatrics
Percentage dehydrationPercentage dehydration from acute weight loss (paediatric)
Percentage dehydration in a child from the pre-illness and current weights, banded mild / moderate / severe.
PrognosisHaematology
PESIPulmonary Embolism Severity Index
30-day mortality risk stratification in acute pulmonary embolism, from age plus 10 weighted clinical items.
FormulaCardiovascular
QTc (Fridericia)Corrected QT interval, Fridericia formula
Heart-rate-corrects the QT interval using the cube root of the R-R interval. Accurate at rate extremes where Bazett fails.
PrognosisCardiovascular
RCRI (Lee)Revised Cardiac Risk Index (Lee Index)
Estimates risk of major cardiac events after non-cardiac surgery from six clinical predictors.
FormulaHaematology
Reticulocyte production indexCorrected reticulocyte count and production index (RPI)
Adjusts the reticulocyte percentage for the degree of anaemia to judge whether the marrow response is adequate.
PrognosisSeverityGastrointestinal
RockallRockall Score for Upper Gastrointestinal Bleeding (complete/post-endoscopy)
Post-endoscopy risk of rebleeding and mortality after acute upper-GI haemorrhage (score 0-11).
FormulaDiagnosisGastrointestinal
SAAGSerum-ascites albumin gradient
Classifies ascites. Serum albumin minus ascitic albumin; 11 g/L or more means portal hypertension.
SeverityPrognosisRespiratory
SMART-COPSeverity assessment tool predicting need for intensive respiratory or vasopressor support in CAP
Australian-derived 8-item score predicting need for ICU-level care in adult CAP. 0 to 11. 3+ moderate risk, 5+ high, 7+ very high.
PrognosisDecision ruleHaematology
sPESISimplified Pulmonary Embolism Severity Index
6-item 30-day mortality prediction in confirmed PE. 0 = low risk (outpatient-eligible), 1 or more = high risk (inpatient management).
SeverityRespiratory
Westley croupWestley Croup Score
Grades viral croup severity (0-17) from consciousness, cyanosis, stridor, air entry and retractions.
FormulaRenal and urology
Winters' formulaWinters' formula for respiratory compensation in metabolic acidosis
Checks whether respiratory compensation for a metabolic acidosis is appropriate. Score = measured minus expected (1.5xHCO3+8) arterial pCO2.
Decision ruleHaematology
YEARSYEARS algorithm for pulmonary embolism
3 items plus a variable D-dimer threshold (1000 if no item, 500 if any) to exclude PE. Cuts CTPA use versus Wells.
Decision ruleGeneral topics
A-DIVAModified A-DIVA scale (adult difficult intravenous access)
Predicts a failed first attempt at peripheral cannulation in adults. 5 bedside items, 1 point each, banded into three risk groups.
Decision ruleCardiovascular
ADD-RSAortic Dissection Detection Risk Score
Pretest probability of acute aortic dissection. 3 feature categories, 0 to 3. Used with D-dimer to decide on imaging.
DiagnosisGastrointestinal
AIR scoreAppendicitis Inflammatory Response (AIR) score
Risk-stratifies suspected acute appendicitis using clinical signs plus WCC, neutrophils and CRP (0-12).
PrognosisGastrointestinal
APRIAST to Platelet Ratio Index (APRI) for hepatic fibrosis
Non-invasive rule-out test for cirrhosis in chronic hepatitis C, from the AST, its upper limit of normal, and the platelet count.
SeverityPrognosisRespiratory
BSIBronchiectasis Severity Index
Predicts mortality and hospitalisation in bronchiectasis. Nine clinical, functional, radiological and microbiological items, 0 to 25, banded low, intermediate or high.
DiagnosisEndocrine
Burch-WartofskyBurch-Wartofsky Point Scale for thyroid storm
Likelihood of thyroid storm in a thyrotoxic patient. Six domains, 0 to 140.
PrognosisRespiratory
DECAFDECAF Score for Acute Exacerbation of COPD
Predicts in-hospital mortality in acute COPD exacerbation from 5 bedside variables (score 0-6).
PrognosisObstetrics
Grobman VBACGrobman (MFMU) calculator for predicted success of vaginal birth after caesarean
Predicted chance of vaginal birth after one previous caesarean. Disregard any score of 40% or lower.
SeverityGastrointestinal
Harvey-Bradshaw IndexHarvey-Bradshaw Index (Simple Index of Crohn's Disease Activity)
Clinical-only Crohn disease activity score: wellbeing, pain, liquid stools, abdominal mass, complications.
PrognosisCardiovascular
HCM Risk-SCDHCM Risk-SCD (5-year sudden cardiac death risk)
5-year sudden cardiac death risk in hypertrophic cardiomyopathy (ESC model). Informs the primary-prevention ICD decision.
DiagnosisGynaecology
IOTA Simple RulesIOTA Simple Rules for classifying an adnexal mass
Classifies an ovarian mass as benign, malignant, or inconclusive from 5 benign and 5 malignant ultrasound features.
ScreeningHaematology
ISTH-BATISTH-SSC Bleeding Assessment Tool
Standardised bleeding history across 14 sites, 0 to 56. Abnormal at 4 or more (adult male), 6 or more (adult female), 3 or more (child).
PrognosisGastrointestinal
Maddrey DFMaddrey Discriminant Function (mDF) for alcoholic hepatitis
Prognostic score for alcoholic hepatitis from prothrombin time and bilirubin; >=32 indicates severe disease.
PrognosisDecision ruleMusculoskeletal
MirelsMirels Score for Impending Pathological Fracture
Fracture risk of a long-bone metastasis from four features, to decide on prophylactic fixation (4-12).
Decision rulePrognosisGastrointestinal
OaklandOakland score for safe discharge in lower gastrointestinal bleeding
7-item score predicting safe discharge in acute lower GI bleeding (0 to 35); 8 or less is low risk.
PrognosisCardiovascular
ORBITORBIT bleeding risk score for major bleeding in atrial fibrillation on anticoagulation
Estimates major bleeding risk in AF patients on anticoagulation from 5 clinical variables (score 0 to 7).
PrognosisNeurology
PHASESPHASES aneurysm rupture risk score
Five-year rupture risk for an unruptured intracranial aneurysm. 6 factors, 0 to 22; higher scores carry steeply higher risk.
Decision rulePrognosisHaematology
PLASMICPLASMIC score for TTP
Pretest probability of TTP (severe ADAMTS13 deficiency) in an adult with a thrombotic microangiopathy. 0 to 7.
Decision ruleHaematology
Pregnancy YEARSPregnancy-adapted YEARS algorithm (Artemis) for pulmonary embolism
Pregnancy-adapted YEARS for suspected PE: leg ultrasound if DVT signs, then a variable D-dimer threshold (1000/500).
SeverityObstetrics
PUQE-24Pregnancy-Unique Quantification of Emesis (24-hour)
3-item severity score for nausea and vomiting of pregnancy. 3 to 15. Mild ≤ 6, moderate 7-12, severe ≥ 13.
PrognosisDiagnosisGynaecology
RMIRisk of Malignancy Index (ovarian)
Pre-operative malignancy risk for an adnexal mass. RMI = ultrasound score x menopausal status x CA-125.
DiagnosisGastrointestinal
Rome IV (child constipation)Rome IV diagnostic criteria for childhood functional constipation
Diagnostic checklist for functional constipation in a child. 6 features; two or more for at least a month meets the criteria.
TreatmentRenal and urology
Sodium correction rateSodium chloride 3% infusion rate in severe hyponatraemia (eTG)
Initial infusion rate of sodium chloride 3% for a chosen target rise in serum sodium, by the Therapeutic Guidelines formula. Answers "how many mL per hour, to lift the sodium by how much, over how long?".
DiagnosisGastrointestinal
Swansea criteriaSwansea criteria for acute fatty liver of pregnancy
Clinical criteria for diagnosing acute fatty liver of pregnancy. 14 items, 1 point each; six or more with no alternative explanation makes the diagnosis.
DiagnosisSeverityGastrointestinal
TG18 cholangitisTokyo Guidelines 2018 diagnostic criteria and severity grading for acute cholangitis
Diagnoses acute cholangitis (systemic, cholestasis, imaging criteria) and grades severity I to III.
DiagnosisSeverityGastrointestinal
TG18 cholecystitisTokyo Guidelines 2018 diagnostic criteria and severity grading for acute cholecystitis
Diagnoses acute cholecystitis (local, systemic, imaging criteria) and grades severity I to III.
SeverityGastrointestinal
Truelove-WittsTruelove and Witts severity index for ulcerative colitis
Classifies an ulcerative colitis flare as mild, moderate or severe from stool frequency and systemic signs.
Decision ruleRenal and urology
TWISTTesticular Workup for Ischaemia and Suspected Torsion
Risk of testicular torsion from five clinical findings. 0 to 7. High score goes to theatre, low score is ruled out.
PrognosisObstetrics
FIGO 2000FIGO 2000 / WHO prognostic score for gestational trophoblastic neoplasia
8-item prognostic score in GTN. 0 to 25, separating low-risk disease (single-agent chemotherapy) from high-risk (multi-agent).